Alert archive / South Dakota / Wind Chill Warnings in 2013
Wind Chill Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill warning at Dec 22, 2013, 9:52 PM CST for 21 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2013, 9:52 PM CST (03:52 UTC)
- Expired
- Dec 23, 2013, 10:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
All 23 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 38 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WWUS43 KABR 230352 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 952 PM CST SUN DEC 22 2013 ...BITTER COLD WIND CHILLS EXPECTED THROUGH MONDAY NIGHT... .BITTERLY COLD ARCTIC AIR WILL REMAIN OVER THE REGION THROUGH MONDAY NIGHT. THE ARCTIC AIR COMBINED WITH WINDS OF 10 TO 15 MPH WILL CREATE WIND CHILLS VALUES BETWEEN 30 BELOW TO 40 DEGREES BELOW ZERO THROUGH MONDAY MORNING. WIND CHILL VALUES WILL IMPROVE SOME DURING THE DAY ON MONDAY...BUT STILL REMAIN BETWEEN 25 BELOW TO 35 DEGREES BELOW ZERO. MNZ039-046-SDZ004>011-016>023-034>037-051-231600- /O.UPG.KABR.WC.Y.0011.000000T0000Z-131224T1200Z/ /O.NEW.KABR.WC.W.0004.131223T0352Z-131223T1600Z/ /O.NEW.KABR.WC.Y.0012.131223T1600Z-131224T1200Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...ONIDA...PIERRE...HIGHMORE... MILLER...FORT THOMPSON 952 PM CST SUN DEC 22 2013 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST MONDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST MONDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 10 AM MONDAY TO 6 AM CST TUESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTHWEST WINDS OF 5 TO 15 MPH. * WIND CHILL VALUES...30 BELOW TO 40 DEGREES BELOW ZERO THROUGH MONDAY MORNING. WIND CHILL VALUES BETWEEN 25 BELOW TO 35 BELOW ZERO FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF WIND AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003-015-033-045-048-231600- /O.CON.KABR.WC.Y.0011.000000T0000Z-131224T1200Z/ CORSON-DEWEY-STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...MURDO...PRESHO 952 PM CST SUN DEC 22 2013 /852 PM MST SUN DEC 22 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ TUESDAY... * WIND...NORTHWEST WINDS AT 5 TO 10 MPH. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...THE COMBINATION OF WIND AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
619 WWUS43 KABR 230956 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 356 AM CST MON DEC 23 2013 ...BITTER COLD WIND CHILLS EXPECTED THROUGH MONDAY NIGHT... ...A WINTRY MIX OF WEATHER CONDITIONS WILL DEVELOP LATER TONIGHT... .BITTERLY COLD ARCTIC AIR WILL REMAIN OVER THE REGION THROUGH MONDAY NIGHT. THE ARCTIC AIR COMBINED WITH WINDS OF 10 TO 15 MPH WILL CREATE WIND CHILLS VALUES BETWEEN 30 BELOW TO 40 DEGREES BELOW ZERO THROUGH MONDAY MORNING. WIND CHILL VALUES WILL IMPROVE SOME DURING THE DAY ON MONDAY...BUT STILL REMAIN BETWEEN 25 BELOW TO 35 DEGREES BELOW ZERO. ADDITIONALLY...WARM AIR AHEAD OF ANOTHER CLIPPER SYSTEM LATER TONIGHT WILL OVERSPREAD THE COLD AIR AT THE SURFACE. THIS WILL CREATE PERIODS OF LIGHT FREEZING RAIN OR SLEET TO DEVELOP LATE TONIGHT ACROSS THE MISSOURI RIVER VALLEY. THE FREEZING RAIN AND SLEET WILL END DURING THE AFTERNOON TUESDAY. SDZ004-009-016-034>037-051-232200- /O.NEW.KABR.WW.Y.0028.131224T0600Z-131225T0000Z/ /O.CON.KABR.WC.W.0004.000000T0000Z-131223T1600Z/ /O.CON.KABR.WC.Y.0012.131223T1600Z-131224T1200Z/ CAMPBELL-WALWORTH-POTTER-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 356 AM CST MON DEC 23 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY. * TIMING...LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON * SNOW/ICE ACCUMULATIONS...TRACE TO LESS THAN 5 HUNDREDTHS * WIND...NORTHWEST WINDS OF 10 TO 15 MPH. * WIND CHILL VALUES...30 BELOW TO 40 DEGREES BELOW ZERO THROUGH MONDAY MORNING. WIND CHILL VALUES BETWEEN 25 BELOW TO 35 BELOW ZERO FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF WIND AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN A MATTER OF MINUTES. * OTHER IMPACTS...FREEZING RAIN AND SLEET WILL CREATE SLIPPERY ROADS AND DIFFICULT TRAVEL CONDITIONS TUESDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ039-046-SDZ005>008-010-011-017>023-232200- /O.CON.KABR.WC.W.0004.000000T0000Z-131223T1600Z/ /O.CON.KABR.WC.Y.0012.131223T1600Z-131224T1200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 356 AM CST MON DEC 23 2013 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST TUESDAY... * WIND...NORTHWEST WINDS OF 5 TO 15 MPH. * WIND CHILL VALUES...30 BELOW TO 40 DEGREES BELOW ZERO THROUGH MONDAY MORNING. WIND CHILL VALUES BETWEEN 25 BELOW TO 35 BELOW ZERO FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT. * IMPACTS...THE COMBINATION OF WIND AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003-015-033-045-048-232200- /O.NEW.KABR.WW.Y.0028.131224T0600Z-131225T0000Z/ /O.CON.KABR.WC.Y.0011.000000T0000Z-131224T1200Z/ CORSON-DEWEY-STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...MURDO...PRESHO 356 AM CST MON DEC 23 2013 /256 AM MST MON DEC 23 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY. * TIMING...LATE TONIGHT THROUGH EARLY TUESDAY AFTERNOON. * ICE ACCUMULATIONS...TRACE TO LESS THAN 5 HUNDREDTHS * WIND...NORTHWEST WINDS AROUND 10 MPH. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...THE COMBINATION OF WIND AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN A MATTER OF MINUTES. * OTHER IMPACTS...FREEZING RAIN AND SLEET WILL CREATE SLIPPERY ROADS AND DIFFICULT TRAVEL CONDITIONS TUESDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HINTZ
430 WWUS43 KABR 231600 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1000 AM CST MON DEC 23 2013 ...BITTER COLD WIND CHILLS EXPECTED THROUGH TONIGHT... ...A WINTRY MIX OF WEATHER CONDITIONS WILL DEVELOP LATER TONIGHT... .BITTERLY COLD ARCTIC AIR WILL REMAIN OVER THE REGION THROUGH TONIGHT. THE ARCTIC AIR COMBINED WITH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLS VALUES BETWEEN 25 BELOW TO 35 DEGREES BELOW ZERO THROUGH TONIGHT. ADDITIONALLY...WARM AIR AHEAD OF ANOTHER CLIPPER SYSTEM LATER TONIGHT WILL OVERSPREAD THE COLD AIR AT THE SURFACE. THIS WILL CREATE PERIODS OF LIGHT FREEZING RAIN OR SLEET TO DEVELOP LATE TONIGHT ACROSS THE MISSOURI RIVER VALLEY. THE FREEZING RAIN AND SLEET WILL END DURING THE AFTERNOON TUESDAY. SDZ004-009-016-034>037-051-240400- /O.EXP.KABR.WC.W.0004.000000T0000Z-131223T1600Z/ /O.CON.KABR.WC.Y.0012.000000T0000Z-131224T1200Z/ /O.CON.KABR.WW.Y.0028.131224T0600Z-131225T0000Z/ CAMPBELL-WALWORTH-POTTER-SULLY-HUGHES-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON 1000 AM CST MON DEC 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... ...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... * TIMING...BITTER COLD WIND CHILLS TODAY AND TONIGHT. AREAS OF FREEZING RAIN AND SLEET TONIGHT. * SNOW/ICE ACCUMULATIONS...LESS THAN AN INCH OF SNOW. GENERALLY A TRACE TO AROUND 0.05 INCHES OF ICE ACCUMULATION. * WIND...SOUTHWEST AROUND 5 MPH TODAY INCREASING TO 10 TO 15 MPH FROM THE SOUTH TONIGHT. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...THE COMBINATION OF WIND AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN A MATTER OF MINUTES. * OTHER IMPACTS...FREEZING RAIN AND SLEET WILL CREATE SLIPPERY ROADS AND DIFFICULT TRAVEL CONDITIONS TUESDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ039-046-SDZ005>008-010-011-017>023-240400- /O.EXP.KABR.WC.W.0004.000000T0000Z-131223T1600Z/ /O.CON.KABR.WC.Y.0012.000000T0000Z-131224T1200Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1000 AM CST MON DEC 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... ...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... * WIND...NORTHWEST WINDS 5 TO 15 MPH TODAY BECOMING SOUTH OVERNIGHT. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...THE COMBINATION OF WIND AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN A MATTER OF MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SDZ003-015-033-045-048-240400- /O.CON.KABR.WC.Y.0011.000000T0000Z-131224T1200Z/ /O.CON.KABR.WW.Y.0028.131224T0600Z-131225T0000Z/ CORSON-DEWEY-STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...MURDO...PRESHO 1000 AM CST MON DEC 23 2013 /900 AM MST MON DEC 23 2013/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ TUESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY... * TIMING...BITTER COLD WIND CHILLS TODAY AND TONIGHT. AREAS OF FREEZING RAIN AND SLEET TONIGHT. * SNOW/ICE ACCUMULATIONS...LESS THAN AN INCH OF SNOW. GENERALLY A TRACE TO AROUND 0.05 INCHES OF ICE ACCUMULATION. * WIND...SOUTHWEST AROUND 5 MPH TODAY INCREASING TO 10 TO 15 MPH FROM THE SOUTH TONIGHT. * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...THE COMBINATION OF WIND AND COLD TEMPERATURES CAN CAUSE FROSTBITE TO EXPOSED SKIN IN A MATTER OF MINUTES. * OTHER IMPACTS...FREEZING RAIN AND SLEET WILL CREATE SLIPPERY ROADS AND DIFFICULT TRAVEL CONDITIONS TUESDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET... OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TMT
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Dec 22, 8:53 PM CST, 59 minutes earlier.
Area forecast discussion, Dec 22, 8:53 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
853 PM CST SUN DEC 22 2013
.UPDATE...
BITTER COLD TEMPERATURES ARE ON THE WAY THANKS TO AN ARCTIC HIGH
PRESSURE. AS OF 2Z...READINGS ACROSS THE CWA SHOW TEMPERATURES IN
THE SINGLE DIGITS BELOW...TO THE TEENS BELOW ZERO ALREADY. WITH
THE CENTER OF THE HIGH PRESSURE STILL PROJECTED TO SETTLE OVER
THIS CWA BY 11Z...HAVE DECREASED TEMPERATURES ACROSS THE BOARD.
NEAR RECORD LOWS WILL BE POSSIBLE...BUT AS OF NOW ONLY KPIR IS
CLOSE. THEIR RECORD LOW IS 26 BELOW BACK IN 1990. THE CURRENT
FORECAST IS 24 DEGREES BELOW ZERO.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
UPPER LEVEL LOW PRESSURE TROUGH AXIS WILL SLIDE SOUTHEAST TONIGHT
TAKING THE FLURRIES AND CLOUDS WITH IT. BEHIND IT...THE 1040MB
SURFACE HIGH PRESSURE AREA IN SOUTHERN CANADA WILL BUILD
SOUTHEAST AND BE CENTERED IN CENTRAL SD BY MONDAY MORNING. WITH
TEMPERATURES MAKING IT TO ONLY AROUND ZERO THIS AFTERNOON...EXPECT
A GOOD FALL IN TEMPERATURES OVERNIGHT WITH MOSTLY CLEAR
SKIES...DECREASING WINDS OVER AN EXPANSIVE SNOW COVER. EXPECT TEENS
AND 20S BELOW ZERO BY MORNING. THE SURFACE HIGH PRESSURE AREA WILL
PUSH SOUTHEAST MONDAY AND MONDAY NIGHT WITH WINDS TURNING SOUTH
AND INCREASING THROUGH MONDAY NIGHT. THE MODELS SHOW ANOTHER UPPER
LEVEL LOW PRESSURE TROUGH DROPPING IN FROM THE NORTHWEST LATER
MONDAY NIGHT. THIS WILL TREK SOUTHEAST ACROSS THE REGION ALONG
WITH STRONG LOW AND MID LEVEL WAA DEVELOPING. THIS WILL BRING A
DEVELOPING AREA OF PRECIPITATION STARTING IN THE NORTHWEST CWA
LATER MONDAY NIGHT...SPREADING SOUTH AND EAST THROUGH TUESDAY.
WITH THE ARCTIC AIR RETREATING ALONG WITH THE MILD PACIFIC AIR
RIDING OVER THE TOP...EXPECT SOME FREEZING RAIN/SLEET TO ALSO
OCCUR MAINLY WEST IN THE CWA. EXPECT THE EASTERN CWA TO STAY DEEP
ENOUGH IN THE COLD AIR TO REMAIN AS SNOWFALL. INCREASED CHANCES
ACROSS THE REGION AS WE COULD SEE 1 TO 2 INCHES OF SNOWFALL ALONG
WITH SOME LIGHT ICE ACCUMULATIONS OUT WEST.
BEHIND THE WARM FRONT PASSAGE...THE PRESSURE GRADIENT AND LOW
LEVEL WINDS WILL INCREASE AND COULD CAUSE AREAS OF BLOWING SNOW
TUESDAY AFTERNOON AND NIGHT. TEMPERATURES WILL HAVE A HARD TIME
AGAIN RISING ON MONDAY FROM THE BITTER OVERNIGHT LOWS TONIGHT WITH
ONLY LIGHT WINDS DURING THE DAY. EXPECT MOST HIGHS TO REMAIN BELOW
ZERO ON MONDAY WITH SINGLE DIGITS AND TEENS BELOW ZERO FOR MONDAY
NIGHT. THUS...THE WIND CHILL ADVISORY STILL LOOKS GOOD ACROSS THE
REGION THROUGH MONDAY NIGHT. TUESDAY WILL BE MUCH WARMER ACROSS
THE REGION AS THE WARM FRONT PUSHES THROUGH. HIGHS WILL RANGE FROM
THE UPPER TEENS EAST TO THE MID 30S WEST IN THE CWA.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
MODELS ARE SHOWING A WEAK DISTURBANCE ALOFT MOVING SOUTHEAST OVER
THE EASTERN DAKOTAS ON WEDNESDAY. A RATHER MINOR SYSTEM AND NOT A
LOT OF MOISTURE ASSOCIATED WITH IS SO HAVE JUST SMALL CHANCES FOR
SNOW IN THE FORECAST AT THIS TIME. AFTER THAT THE FORECAST REMAINS
DRY HEADING INTO NEXT WEEKEND. MODELS SHOWING NO SIGNS OF THIS
PATTERN BREAKING...WHICH FEATURES MOSTLY COLD AIR OVER THE
NORTHERN PLAINS AND PERIODIC WARM FRONTAL PASSAGES THAT BRING IN
MILD TEMPS FOR A DAY OR SO BEFORE ANOTHER ARCTIC FRONT CRASHES
THROUGH THE AREA. MODELS ARE SHOWING SOMETHING LIKE THIS FOR
FRIDAY AND INTO THE WEEKEND. MILD AIR ALOFT MOVES OVERHEAD FRIDAY
WHICH SHOULD BRING MILDER SFC TEMPS...BUT THEN AN ARCTIC FRONT
LOOKS TO BLAST SOUTHWARD THROUGH THE AREA BY THE WEEKEND.
&&
.AVIATION...
00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
AN ARCTIC HIGH PRESSURE BUILDING INTO THE REGION WILL BRING VFR
CONDITIONS TO ALL TERMINALS THROUGH THE VALID TAF PERIOD.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 6 AM CST /5 AM MST/ TUESDAY FOR BROWN-
BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY-
EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-
MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
WALWORTH.
MN...WIND CHILL ADVISORY UNTIL 6 AM CST TUESDAY FOR BIG STONE-
TRAVERSE.
&&
UPDATE...SD
SHORT TERM...MOHR
LONG TERM...TMT
AVIATION...SD
WEATHER.GOV/ABERDEENHazardous weather outlook, Dec 22, 3:47 AM CST, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 347 AM CST SUN DEC 22 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-231000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 347 AM CST SUN DEC 22 2013 /247 AM MST SUN DEC 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD WIND CHILLS CAN BE EXPECTED ACROSS THE AREA. WIND CHILL VALUES FROM 25 BELOW TO 35 BELOW ZERO ARE FORECAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE BITTERLY COLD WIND CHILLS WILL CONTINUE THROUGH THE DAY MONDAY AND MONDAY NIGHT. ADDITIONALLY A MIXED BAG OF WINTRY WEATHER IS EXPECTED ON TUESDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE NORTHERN PLAINS. AREAS OF SLEET AND FREEZING RAIN ARE POSSIBLE...ESPECIALLY ALONG AND WEST OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:52 PM CST | Wind Chill Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Day and 15 more | 32 hr |
| Dec 23, 3:56 AM CST | Winter Weather Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 37 hr |
Nearby
Wind Chill Warnings in South Dakota, 2013Wind Chill Warnings in Minnesota, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.